Hail, Wyandotte
- When
- March 10, 5:19 PM CST to 5:20 PM CST
- Where
- Wyandotte County, 2.14 mi SSE of Pomeroy
- Measured
- 3 in hail
- Reported by
- Public
- Coordinates
- 39.140, -94.760
Social media report with photo of 3 inch hail south of Leavenworth Road.
During the afternoon hours of March 10th, supercells brought massive hail to portions of eastern Kansas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
During the afternoon hours of March 10th, supercells brought massive hail to portions of eastern Kansas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Mar 10, 12:55 PM CST, 4 hours 24 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 155 PM CDT Tue Mar 10 2026 .KEY MESSAGES... -Thunderstorms will develop across portions of eastern Kansas and west central Missouri into northeastern Missouri through sunset. -Large Hail, greater than golf ball size, and damaging wind gusts are the primary concerns. Tornado risk greatest with the initial storms that develop. -Isolated heavy rainfall may increase flooding concerns, especially in urban and low lying areas as more widespread rainfall spreads across the region overnight.&& .DISCUSSION... Issued at 153 PM CDT Tue Mar 10 2026 Through 1 PM, temperatures across the region have pushed well into the upper 70s F, with a few lower 80s F reported south of the Missouri River. Surface analysis reveals a surface trough stretching from central Kansas into west-northwest Missouri. The associated surface boundary remains rather stalled along the MO/IA border. With the region well within the warm sector, the latest ACARS sounding from KMCI reveals a sharpened inversion around 850mb. At the surface, dew points have easily reached the lower 60s F and surface based CAPE computations place a broad swath of instability between 2500 to 3000 J/Kg from southeast KS across much of Missouri. With the capping inversion expected to hold strong and the lack of a focused forcing mechanism through the afternoon, convective development is expected to hold this afternoon. This evening, beginning around 6 to 7 PM, with the push of the cold front toward the Missouri River providing focused forcing for ascent, convective initiation is expected from east central Kansas, south of the MO River and northeast into NE MO/SE IA. CAMS have hinted at this scenario much of the morning and this remains true through early this afternoon. The initial updrafts that develop will be isolated, supercellular structures, tapping into the available instability and shear environment. This would mean all modes of severe are possible, large hail, damaging winds, and tornadoes. The good news, given the mean wind will be oriented parallel to the front, storms are likely to cluster quickly, through 8 to 9 PM, forming into a more linear structure as storms move east-southeast with the advancing front. As this transition occurs, damaging wind gusts and locally heavy rainfall will become the more widespread hazard concern overnight. The risk for a spin up tornado cannot be ruled out, but any risk would be isolated. Strong the severe storms will push east and southeast of central Missouri through 2 to 3 AM. Through the remainder of Wednesday morning, with the eastward advance of the upper low, across the Southern Plains, a broad baroclinic zone will develop with support from the LLJ, resulting in more widespread showers and storms across eastern Kansas into western Missouri. This activity will persist through Wednesday morning. Pockets of moderate to heavy rainfall will likely exist within the activity, potentially increasing localized flooding concerns. For the remainder of the work week, temperatures will settled near normal, with highs in the 50s and lower 60s as high pressure settles through Thursday before a cold front passes Friday morning. Temperatures warm up into the 60s and 70s Saturday, ahead of the next trough moving into the Central and Northern Plains. As that system dives into the Mid and Lower Missouri Valley, a strong cold front will move through the region. This system will also bring the next chance for precipitation to the area on Sunday with some potential for light snow across northern MO. This will greatly depend on just how much cold air is able to spill into the area. In the wake of this system, chilly conditions will prevail for the first part of next week. && .AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/... Issued at 1222 PM CDT Tue Mar 10 2026 Currently VFR conditions with southwesterly winds gusting up to 30 knots at the terminals ahead of an approaching cold front. The front should move through STJ around 22z and through the KC metro terminals by around 00z this evening, with winds turning initially westerly and finally northwesterly behind the front. There will be a chance for thunderstorms at MKC and IXD between 23z and 1z, and have introduced a PROB30 group for this accordingly. Widespread rain should arrive after 7z Wednesday, with a few embedded thunderstorms possible. Precipitation should mostly come to an end by 12z Wednesday morning. NNW winds should increase after 12z, with gusts up to 22 to 25 knots. MVFR CIGs are also anticipated to develop after 12z and continue through late Wednesday morning. && .EAX WATCHES/WARNINGS/ADVISORIES... MO...None. KS...None. && DISCUSSION...Kurtz AVIATION...Williams
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 0505 AM CDT Tue Mar 10 2026 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111005- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 0505 AM CDT Tue Mar 10 2026 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Through tonight. Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on potential weather hazards. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on potential weather hazards. .KEY MESSAGES... - Strong to severe storms possible Tuesday afternoon - overnight. - SPC Slight and Enhanced Risks over portions of the area. - WPC Slight Risk for Excessive Rainfall - Drier with more seasonal temperatures Wednesday through Friday. Next chance for precipitation arrives late Saturday/ Sunday AM, with some potential for light snow across northern MO
The Pleasant Hill radar (KEAX), 56 km away, was scanning. The volume nearest the first event began at 23:19 UTC.
33 hail, 2 thunderstorm wind. Local standard time, as filed.
Social media report with photo of 3 inch hail south of Leavenworth Road.
Mping report of 1 hail near De Soto.
Quarter sized hail west of Bonner Springs.
Half dollar sized hail reported near I-435 and Leavenworth Road.
Quarter sized hail south of Bonner Springs.
Half dollar size hail reported west of I-435 and Leavenworth Rd junction.
Quarter sized hail reported east of the Legends.
Quarter sized hail north of the Legends.
Half dollar sized hail reported along Parallel Pkwy.
Quarter sized hail reported in south Olathe near South Hampton.
Quarter sized hail reported near OJC airport.
Quarter sized hail reported in south Olathe near South Hampton.
Quarter sized hail reported near 143rd and Blackbob Rd.
Quarter sized hail reported near 175th and Mur-Len Rd.
Quarter sized hail reported near 143rd St in Olathe.
Quarter sized hail reported west of OJC airport.
Quarter sized hail reported in Edgerton.
Quarter sized hail reported off Mission Road in Leawood.
Quarter sized hail reported near Roe and 71st.
Quarter sized hail reported near 95th and Nall.
Quarter sized hail reported near 175th and Renner.
Ping pong ball sized hail reported at OJC airport.
Quarter sized hail reported near 175th and US Highway 169.
Ping pong ball sized hail reported in Wellington Park.
Social media report with photo showing ping pong ball sized hail north of OJC airport.
Quarter sized hail reported near 143rd and Pflumm.
Ping pong ball sized hail reported near Liberty View Elementary School.
Ping pong ball sized hail reported near Antioch and College.
Quarter sized hail reported near 135th and Nall.
Quarter sized hail reported near Scheel's in Overland Park.
Quarter sized hail reported near Roe and 127th.
Half dollar sized hail reported at 143rd and Antioch.
Quarter sized hail reported at Wolf Creek Elementary School.
Social media report of strong winds causing minor property damage to a house near Parker.
Social media report of tree damage near 323rd Street south of Louisburg.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2026Every state in 2026This day in weather historyWarnings in Kansas, March 2026
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1310513, 1310515, 1310516, 1310517, 1310518, 1310519, 1310520, 1310521, 1310522, 1310523, 1310524, 1310525, 1310526, 1310527, 1310528, 1310529, 1310530, 1310531, 1310537, 1310538, 1310539, 1310540, 1310541, 1310542, 1310543, 1310544, 1310547, 1310548, 1310549, 1310550, 1310551, 1310552, 1310553, 1310555, 1310554.